Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 20, 2007, 5:04 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 20, 2007, 7:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:34 PM CDT | FLASH FLOOD | Plain Dealing, LA | HIGH WATER REPORTED NEAR HWY 162 AND SEVEN PINES AS WELL AS OLD PLAIN DEALING ROAD. |
| Jun 20, 5:35 PM CDT | FLASH FLOOD | Shreveport, LA | FLOODING ON PRESTON ROAD AND HWY 89. |
| Jun 20, 5:45 PM CDT | FLASH FLOOD | Shreveport, LA | HIGH WATER ACROSS LINWOOD ROAD AND THE INNER LOOP. ONE CAR HALF SUBMERGED BY WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3027 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 202207 FFWSHV LAC015-017-210000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 504 PM CDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY... CADDO PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF SHREVEPORT... * UNTIL 700 PM CDT * AT 459 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM MOVING ACROSS SOUTHERN PORTIONS OF SHREVEPORT AND BOSSIER CITY. REPORTS HAVE COME IN OF RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES IN ONLY A ONE HALF HOUR DURATION THESE EXTREME RAINFALL RATES WERE OCCURRING IN THE BROADMOOR AREA OF EASTERN SHREVEPORT...WHICH IS PARTICUALARLY PRONE TO FLOODING...WITH STORMS OCCURRING DURING THE HEIGHT OF THE LATE AFTERNOON RUSH HOUR * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLANCHARD AND BENTON DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3230 9384 3243 9351 3292 9357 3267 9394 $$ PO
1 follow-up statement
000 WGUS74 KSHV 202302 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 557 PM CDT WED JUN 20 2007 LAC015-017-210000- CADDO LA-BOSSIER LA- 557 PM CDT WED JUN 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR BOSSIER AND CADDO PARISHES... THUNDERSTORMS...CONTAINING VERY HEAVY RAIN...WERE CONTINUING TO DEVELOP ACROSS THE SHREVEPORT AND BOSSIER CITY AREA. INITIAL PREVIOUS INTENSE RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES...WITHIN A ONE HALF HOUR TIME...WAS REPORTED ACROSS PORTIONS OF THE METROPLEX. ADDITIONAL STORMS WITH HEAVY RAIN ARE POSSIBLE INTO THE EARLY EVENING...WHICH WOULD LIKELY AGGRAVATE ANY EXISTING FLOODING POTENTIAL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3230 9384 3243 9351 3292 9357 3267 9394 $$ PO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:51 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 2:51 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT WED JUN 20 2007 .DISCUSSION... KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS. THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER KSHV. ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET. OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE THROUGH THE WEEKEND. LATEST MODEL RUNS HAVE CHANGED SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE FURTHER WEST. THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON. THUS...MINIMAL POPS IN THE SHORT TERM. NEAR THE END OF THE WEEKEND...AN UPPER LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO THE OK-ARKLATEX BEGINNING MONDAY NIGHT. THIS WILL BRING A LITTLE RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS ACTUALLY SLIGHTLY BELOW NORMAL. UNTIL THEN...GUIDANCE REMAINS TOO COOL...AND WE/LL STAY ABOVE IT. && .AVIATION... CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 71 97 / 20 20 10 20 MLU 66 95 64 97 / 20 10 10 10 DEQ 70 91 67 94 / 20 20 10 10 TXK 70 92 69 96 / 20 20 10 10 ELD 68 95 64 97 / 20 20 10 10 TYR 73 91 73 94 / 20 20 20 20 GGG 72 94 69 96 / 20 20 20 20 LFK 72 93 70 96 / 20 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/44
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 20 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE FOUR STATE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2 INCHES OF RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS OVER THE OK-ARKLATEX. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 56 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.